Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 324, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 4, 2022, 4:01 PM CDT for 5 counties in Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2022, 4:01 PM CDT (21:01 UTC)
- Expired
- Nov 4, 2022, 4:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Creek County, OK, Okmulgee County, OK, Osage County, OK, Rogers County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 44 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 4, 1:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 2:58 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Nov 4, 2:58 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 258 PM CDT Fri Nov 4 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Through tonight ) Issued at 213 PM CDT Fri Nov 4 2022 Sharp cold front at 2 pm extends from Bartlesville to Bristow to Shawnee and continues steadily advancing east. Mostly showers are occurring along the boundary with stronger convection post- frontal across western Oklahoma. Meanwhile storms continue to increase in coverage across the warm sector across southeast Oklahoma which which will carry the greatest severe threat near term. Moderate instability (1000-1500 J/kg) exists ahead of the front with 0-1km shear in excess of 30kt generally south of US 412. Overall, low level wind fields remain more backed south of I-40 where greatest tornado threat will exist through late afternoon all the way to the Red River. Elsewhere sufficient shear exists for rotating, low-topped storms with a damaging wind threat and brief spin-up potential. Activity is expected to continue in banded, loosely organized or broken line form with strongest activity preceding frontal surge until stronger forcing associated with the upper low lifting across the Texas Panhandle helps congeal thunderstorms into more single, solid line closer to 00Z. Shear/instability after 00Z will remain sufficient for QLCS wind/tornado threat into western Arkansas with sporadic damaging wind potential across the higher terrain where stronger storms help brings winds to the surface. Excessive rainfall threat and impact on rivers looks to remain low despite the potential for multiple rounds of moderate to heavy downpours from southeast Oklahoma into west-central Arkansas. Anomalously high PWAT values and moisture transport into the area however does continue to raise concerns for high rainfall rates and flash flooding with some localized totals approaching 3 inches. Back edge of the stronger storms should begin to move out of our western Arkansas counties by 04Z with some wrap- around showers lingering across far northern Oklahoma through 09Z. Gusty winds behind the front will continue overnight with some mid 30s possible across northeast Oklahoma. && .LONG TERM... (Tomorrow through Friday) Issued at 213 PM CDT Fri Nov 4 2022 Surface winds will remain westerly on Saturday in the wake of the Pacific front with some weak cold advection holding temperatures close to seasonal averages in the upper 50s to lower 60s under mostly sunny skies. A fast moving clipper system near the Canadian border will send another frontal boundary across the Southern Plains on Sunday that looks to stall across north Texas. As the flow returns out of the south Monday with deeper gulf moisture, showers and thunderstorms are expected along the warm front. Guidance suggests activity will mostly be confined across southeast Oklahoma though some showers could linger into Tuesday across northeast Okalhoma north of I-44 as some ripples in the increasing southwest flow aloft move across the area. Temperatures on Tuesday are not clear cut with the potential for scattered showers and storms and cloud cover under a strong warm advection pattern. Otherwise, expect both overnight lows and afternoon highs to surge back well above normal through mid week with periods of gusty late morning and afternoon winds Wednesday and Thursday. As with the current system, extended guidance is struggling to reach a consensus on the speed of the next major western US trough. The current forecast sides with the faster GFS and Canadian deterministic runs with scattered showers and isolated storms back in the forecast Thursday afternoon and evening. Some colder air looks to move in behind this late week front which could complicate the precipitation type if it lingers into Friday. && .AVIATION... (18Z TAFS) Issued at 1246 PM CDT Fri Nov 4 2022 Thunderstorms...some of which are strong to severe...are expected to expand in coverage across the CWA this afternoon and evening as a strong cold front makes its way eastward through the region. With the convection...LIFR/IFR conditions will become possible with gusty to strong winds. Will continue with tempo groups for timing of the greater storm potential. Behind the exiting convection and frontal boundary...IFR/MVFR conditions are forecast over the region while an upper level low pressure lifts northeast into the Central Plains. There is some potential for additional wrap around moisture to reach KBVO overnight...though for now will hold off on mentioning. Conditions should begin to improve from southwest to northeast overnight tonight into Saturday morning. By the end of the TAF period...mostly clear skies and west to southwesterly winds are forecast. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 41 63 48 / 90 60 0 0 FSM 78 46 63 45 / 100 100 0 0 MLC 75 40 63 48 / 100 70 0 0 BVO 77 38 61 45 / 100 60 0 0 FYV 76 40 59 43 / 90 100 0 0 BYV 77 43 58 45 / 90 100 0 0 MKO 77 40 61 45 / 100 90 0 0 MIO 78 40 59 45 / 90 100 0 0 F10 75 39 63 47 / 90 40 0 0 HHW 74 41 61 45 / 100 100 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...24 LONG TERM....24 AVIATION...20
Hazardous weather outlook, Nov 4, 1:35 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 135 PM CDT Fri Nov 4 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 135 PM CDT Fri Nov 4 2022 ...SEVERE WEATHER ONGOING THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA OF GREATEST RISK...South of Interstate 40. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma into Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... All modes of severe weather including tornadoes continue to be possible this afternoon and evening for eastern Oklahoma and northwest Arkansas. Thunderstorms will continue to increase in coverage and intensity this afternoon through the mid evening hours across eastern Oklahoma and northwest Arkansas as a strong cold front moves through the region. Discrete storms to broken line segments are possible this afternoon and look to become more linear by early evening as storms move into northwest Arkansas. Instability combined with strong wind shear values will help to increase severe storm potentials across the region with the greater severe potential across southeast Oklahoma into northwest Arkansas. All modes of severe weather remain possible, including the potential for tornadoes. As thunderstorms develop more into a squall line early evening, damaging winds and also quick spin up tornadoes are forecast to be the primary hazards. Thunderstorm chances are forecast to taper off from west to east this evening, with the majority of the storms pushing off to the east by midnight tonight. In addition to the severe threat, heavy rainfall will also be possible. With portions of southeast Oklahoma into western Arkansas seeing 1 to 3 inches of rain with locally higher amounts possible. These heavy rains in a short period of time could lead to flooding of low lying areas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY AND SUNDAY...No Hazards. MONDAY AND TUESDAY...Thunderstorm Potential. WEDNESDAY...High Wind Potential. THURSDAY...Thunderstorm Potential...High Wind Potential. EXTENDED DISCUSSION... Cooler and drier weather is expected Saturday in the wake of the departing cold front. Warmer temperatures return Sunday and continue through Thursday. There will be a small chance of showers and storms Monday into Tuesday as moisture returns to the area, and again late in the week as another cold front looks to approach the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Nov 4, 1:39 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
139 PM CDT Fri Nov 4 2022
OKZ071-073-041915-
Pittsburg OK-McIntosh OK-
139 PM CDT Fri Nov 4 2022
...A strong thunderstorm will impact portions of southwestern
McIntosh and northwestern Pittsburg Counties through 215 PM CDT...
At 139 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Haywood, moving north at 60 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Mcalester... Eufaula...
Savanna... Crowder...
Canadian... Indianola...
Hanna... Ashland...
Stidham... Raiford...
Haywood... Vivian...
Scipio... Arpelar...
Vernon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3502 9609 3509 9606 3512 9603 3512 9601
3515 9601 3515 9598 3537 9598 3539 9552
3476 9585 3477 9609
TIME...MOT...LOC 1839Z 197DEG 53KT 3485 9603
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
69Special weather statement, Nov 4, 2:54 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
254 PM CDT Fri Nov 4 2022
OKZ049-073-075-042045-
Pittsburg OK-Latimer OK-Pushmataha OK-
254 PM CDT Fri Nov 4 2022
...A strong thunderstorm will impact portions of northwestern
Pushmataha, western Latimer and eastern Pittsburg Counties through
345 PM CDT...
At 254 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Daisy, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Mcalester... Wilburton...
Hartshorne... Krebs...
Crowder... Alderson...
Higgins... Damon...
Blocker... Robbers Cave State Park...
Dunbar... Blanco...
Haileyville... Gowen...
Sardis... Dow...
Bache... Featherston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3451 9573 3451 9567 3459 9567 3460 9587
3516 9565 3507 9536 3506 9535 3506 9534
3501 9519 3442 9556
TIME...MOT...LOC 1954Z 216DEG 52KT 3460 9574
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Nov 4, 3:31 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
331 PM CDT Fri Nov 4 2022
OKZ065-066-071-042100-
Okmulgee OK-Okfuskee OK-McIntosh OK-
331 PM CDT Fri Nov 4 2022
...Strong thunderstorms will impact portions of northwestern
McIntosh, southern Okmulgee and eastern Okfuskee Counties through 400
PM CDT...
At 331 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles north of Wetumka to 5 miles south of
Henryetta. Movement was north at 60 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Okmulgee... Okfuskee...
Henryetta... Morris...
Weleetka... Dewar...
Schulter... Grayson...
Hoffman... Clearview...
Okmulgee State Park... Pharoah...
Bryant...
This includes Interstate 40 in Oklahoma between mile markers 220 and
245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for southeastern,
northeastern and east central Oklahoma.
&&
LAT...LON 3564 9626 3564 9619 3565 9619 3568 9580
3532 9586 3530 9632
TIME...MOT...LOC 2031Z 189DEG 51KT 3533 9627 3537 9597
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Nov 4, 3:49 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
349 PM CDT Fri Nov 4 2022
OKZ060-064-066-067-042115-
Tulsa OK-Okmulgee OK-Creek OK-Wagoner OK-
349 PM CDT Fri Nov 4 2022
...Strong thunderstorms will impact portions of southeastern Creek,
west central Wagoner, northern Okmulgee and southeastern Tulsa
Counties through 415 PM CDT...
At 349 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northwest of Okmulgee State Park to 3
miles northeast of Okmulgee. Movement was north at 75 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tulsa... Broken Arrow...
Okmulgee... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Kiefer... Morris...
Beggs... Mounds...
Preston... Bald Hill...
Stonebluff... Okmulgee State Park...
Liberty... Hectorville...
Leonard...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
and east central Oklahoma.
&&
LAT...LON 3600 9614 3600 9566 3586 9572 3585 9577
3574 9577 3560 9582 3558 9619 3564 9619
3564 9623
TIME...MOT...LOC 2049Z 196DEG 64KT 3565 9614 3566 9590
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 1:39 PM CDT | Special Weather Statement | TSA | McIntosh | 36 min |
| Nov 4, 2:08 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 52 min |
| Nov 4, 2:54 PM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
| Nov 4, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 50 min |
| Nov 4, 3:27 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, Pittsburg | 3 hr |
| Nov 4, 3:31 PM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Nov 4, 3:49 PM CDT | Special Weather Statement | TSA | Okmulgee | 26 min |
| Nov 4, 3:59 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 48 min |
| Nov 4, 4:06 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 39 min |
| Nov 4, 4:11 PM CDT | Special Weather Statement | TSA | Adair | 49 min |
| Nov 4, 4:12 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okmulgee and 3 more | 3 hr |
| Nov 4, 4:14 PM CDT | Special Weather Statement | TSA | Haskell | 31 min |
| Nov 4, 4:20 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 55 min |
| Nov 4, 4:32 PM CDT | Areal Flood Advisory | TSA | Choctaw, Haskell, Latimer, LeFlore, Pushmataha | 5 hr |
| Nov 4, 4:39 PM CDT | Special Weather Statement | TSA | Sequoyah | 36 min |
| Nov 4, 4:39 PM CDT | Tornado Warning | TSA | Choctaw, Pushmataha | 51 min |
| Nov 4, 4:47 PM CDT | Flash Flood Warning | TSA | Pittsburg | 3 hr |
| Nov 4, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 40 min |
| Nov 4, 4:55 PM CDT | Tornado Warning | TSA | LeFlore, Sequoyah | 35 min |
| Nov 4, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 44 min |
| Nov 4, 5:06 PM CDT | Areal Flood Advisory | TSA | Adair, Delaware | 4 hr |
| Nov 4, 5:21 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 39 min |
| Nov 4, 5:24 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Muskogee and 1 more | 4 hr |
| Nov 4, 5:34 PM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| Nov 4, 5:40 PM CDT | Tornado Warning | TSA | LeFlore, Pushmataha | 50 min |
| Nov 4, 5:46 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 44 min |
| Nov 4, 5:47 PM CDT | Flash Flood Warning | TSA | Choctaw, Latimer, LeFlore, Pittsburg, Pushmataha | 4 hr |
| Nov 4, 5:49 PM CDT | Special Weather Statement | TSA | Craig | 41 min |
| Nov 4, 6:17 PM CDT | Areal Flood Advisory | TSA | Sequoyah | 4 hr |
| Nov 4, 6:18 PM CDT | Tornado Warning | TSA | LeFlore | 42 min |
| Nov 4, 6:19 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 41 min |
| Nov 4, 6:54 PM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 5 hr |
| Nov 4, 6:50 PM CDT | Special Weather Statement | TSA | Franklin | 25 min |
| Nov 4, 6:55 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Crawford, Franklin, Madison, Washington | 50 min |
| Nov 4, 6:58 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison | 4 hr |
| Nov 4, 6:58 PM CDT | Tornado Warning | TSA | Franklin, Sebastian | 47 min |
| Nov 4, 6:59 PM CDT | Tornado Warning | TSA | Madison, Washington | 21 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.